Can medication be taken in the evening.

AngeloAngelo PerthMember Posts: 6
edited January 11 in Metastatic breast cancer
Hi Everyone, I have recently commenced my first three week cycle of Anastrozole and  Ribociclib. The fatigue and muscle ache was dreadful from about day 8 to day 13. I was wondering if taking the medication in the evening would make it easier for me during the day time. I asked my Oncologist if it mattered when I took the tablets ( other than the same time every day within the cycle) and he said he didn’t think it would matter. Has anyone got any advice or can share some experiences with taking these specific meds. Hope you are all doing OK xx
«1

Comments

  • AfraserAfraser MelbourneMember Posts: 1,966
    I take femara and have taken it both in the morning and at night - no difference at all for me and the switch was simply because o'seas travel changed my pattern unintentionally. Can't see any problem with switching, it's at least worth a shot to see if it makes a difference with side effects. Best wishes. 
  • arpiearpie Mid North Coast, NSWMember Posts: 1,830
    edited January 10
    Absolutely - it is worth a try at night @Angelo ;.... Unless otherwise specified, I take most of my meds at night, as I figure it is working more efficiently if I am not running around depleting energy during the day - particularly anti inflams!   It works it's magic whilst I am asleep (and hopefully not noticing it's side effects!)

    Break them up - take some in the morning, the others at night - some drugs interact totally differently 'apart' than 'together'!!  

    Just make sure you read up on whether to take them with food or not! THAT is the important thing!!
  • primekprimek Broken HillMember Posts: 4,707
    I taje my femera at night and it's definitely helped with side effects for me. 
  • kmakmkmakm MelbourneMember Posts: 5,760
    I have just started take Letrozole at night after six months of taking it in the morning. It gives me mucosal dryness quite badly (mouth, eyes, nose) but because I am asleep it's much less noticeable and that side effect has more or less worn off by the time I wake up. However, it may be making me snore as a result... I'll get back to you on that one! My ankle pain has returned with a vengeance (I just finished a one month break) so it has made no difference there. K xox
  • AllyJayAllyJay Member Posts: 447
    @kmakm...Good morning Ol' Chook...have you tried good old Vaseline for your nose at night. I smear on a goodish amount around my lips and then use my pinky finger to rub some in each nostril. Not a good look, I know, but heaven knows, there'll by no horizontal cha cha going on thereafter anyway!!!. Keeps my lips from cracking and helps a lot for me to keep my sschnozz box from drying out at night, especially with the ceiling fan going.
  • kmakmkmakm MelbourneMember Posts: 5,760
    @AllyJay Cluck cluck! No, haven't tried that one but will do. Thanks for the tip. K xox
  • AngeloAngelo PerthMember Posts: 6
    Thanks everyone your advice is really appreciated x
  • iserbrowniserbrown Regional VictoriaMember Posts: 2,963
    I was told that it was my choice what time of day I take medication but to keep it consistent.  I actually took Tamoxifen at midday as it was my body being able to cope best with the side effects of the day

    Best wishes with your ongoing treatment

    Take care
  • kitkatbkitkatb Member Posts: 171
    I changed taking my Femara to the morning as I found I was wide awake and took ages to sleep at night taking it night time. Made a big difference for me.     Good luck with everything. x
  • ZoffielZoffiel Regional VictoriaMember Posts: 2,368
    I've started snoring too. Damn it. I've always had the higher ground when it comes to nocturnal disturbances, but I suspect that lately I'm rivaling the Bull Rider's gravel crusher impersonation. It could take some time to explain who the Bull Rider was, but the easy explanation is cowboy. Big cowboy. Very big cowboy....
    Anyway, after that pointless flight of fancy ***blankly staring into the distance with a Mona Lisa smile*** I'm disgusted to confess I've been told I'm getting a little noisy. I believe that, as I've actually woken myself up. Really? WTF? The last bastion of ladylike behaviour--OK the only bastion of ladylike behaviour-- falls.  The gift that keeps on giving. Mxx
  • Kiwi AngelKiwi Angel Sydney, NSWMember Posts: 1,635
    @kmakm sucks that your pain has come back so quickly - do u find it harder to deal with after your holiday??

    i snored during and for a while after chemo. Lack of nose hair I think. 
  • kmakmkmakm MelbourneMember Posts: 5,760
    @Kiwi Angel Kind of, yes. I've had the reminder of what life is like without it. My ankles are sore and throbbing as I type...

    Suck it up woman, suck it up!
  • Kiwi AngelKiwi Angel Sydney, NSWMember Posts: 1,635
    @kmakm it’s abit hard to suck it up when it’s constant with no end in sight. Good to know if u do take a break every now and then that the pain goes away quite quickly. 
  • SisterSister Adelaide Hills, SAMember Posts: 3,300
    It's highly aggravating that, by the time I get off this medication that makes me feel like an old woman, I'll probably be there anyway so the joint pains are likely to be there forever.
  • kmakmkmakm MelbourneMember Posts: 5,760
    edited January 11
    @Sister That's what my first oncologist said to me, laughing.

    I didn't have any arthritic type aches and pains before cancer, was still getting my period.

    I didn't laugh back.

    I have become incredibly intolerant of pre-menopausal medical professionals who make light of the severity of the change of cancer induced menopause. It's comprehensively ruined my sleep and therefore my energy and frequently my mood. Not to mention the sheer unpleasantness of the hot flushes that are preceded by lengthy waves of nausea, make me sweat buckets and feel like I'm going to spontaneously combust so intense is the heat. It's not f*****g funny.
«1
Sign In or Register to comment.